Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Some boundary value problems and models for coupled elastic bodies


Authors: J. A. Arango, L. P. Lebedev and I. I. Vorovich
Journal: Quart. Appl. Math. 56 (1998), 157-172
MSC: Primary 73C35; Secondary 73K99, 73V05
DOI: https://doi.org/10.1090/qam/1604825
MathSciNet review: MR1604825
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new class of boundary value problems is presented. These problems are described by related equations of different nature and possess such properties as the appearance of highest derivatives in boundary conditions. Such problems appear to model common engineering constructions composed of elements of different mechanical natures like plates, shells, membranes, or three-dimensional elastic bodies.

Two problems are considered in detail, namely a three-dimensional elastic body with flat elements taken as a plate or a membrane, and a plate-membrane system. The existence-uniqueness theorems for the corresponding boundary value problems are established and an application of a conforming FEM is justified.


References [Enhancements On Off] (What's this?)

  • [1] Robert A. Adams, Sobolev spaces, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. Pure and Applied Mathematics, Vol. 65. MR 0450957
  • [2] M. Bernardou and S. Fayolle, Numerical junctions between plates, Computer Methods in Applied Mechanics and Engineering, vol. 74, 1989, pp. 307-326
  • [3] Philippe G. Ciarlet, The finite element method for elliptic problems, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1978. Studies in Mathematics and its Applications, Vol. 4. MR 0520174
  • [4] I. I. Vorovich and L. P. Lebedev, On the Bubnov-Galerkin method in the nonlinear theory of vibrations of viscoelastic shells, Prikl. Mat. Meh. 37 (1973), 1117–1124 (Russian); English transl., J. Appl. Math. Mech. 37 (1973), 1060–1067 (1974). MR 0353787, https://doi.org/10.1016/0021-8928(73)90071-3
  • [5] J. Necas and I. Hlaváček, Mathematical Theory of Elastic and Elasto-Plastic Bodies, Elsevier Scientific Publishing, Amsterdam-Oxford-New York, 1981
  • [6] C. Truesdell and W. Noll, The non-linear field theories of mechanics, 3rd ed., Springer-Verlag, Berlin, 2004. Edited and with a preface by Stuart S. Antman. MR 2056350

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73C35, 73K99, 73V05

Retrieve articles in all journals with MSC: 73C35, 73K99, 73V05


Additional Information

DOI: https://doi.org/10.1090/qam/1604825
Article copyright: © Copyright 1998 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website